Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at May 12, 2021, 3:21 PM EDT for Nassau County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2021, 3:21 PM EDT (19:21 UTC)
- Expired
- May 12, 2021, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 28 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
220
WWUS82 KJAX 121921
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Wed May 12 2021
FLZ124-125-122000-
Coastal Nassau FL-Coastal Duval FL-
321 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...
* At 321 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Yulee, or near Fernandina
Beach, moving east at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fernandina Beach and Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3052 8159 3070 8164 3072 8155 3071 8154
3072 8154 3073 8151 3073 8150 3074 8148
3073 8147 3074 8147 3075 8142 3053 8139
TIME...MOT...LOC 1921Z 260DEG 17KT 3063 8154
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 12, 1:17 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 12, 1:17 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
117 PM EDT Wed May 12 2021
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING...
...COOLER WITH BREEZY ONSHORE WINDS TONIGHT THROUGH FRIDAY...
.AVIATION [Through 18Z Thursday]...VFR conditions continues
through the afternoon. Widely scattered TSRA possible near TAF
sites...with best chance being in the 21z-02z period, which is the
focus of TEMPO group for TSRA and MVVR CIGs. Cold front moves across
the TAF sites this evening...shifting surface winds to northerly.
Latest guidance suggests an MVFR CIG spreads over TAF sites after
front passes.
.PREV DISCUSSION [838 AM EDT]...
.UPDATE...Partly cloudy skies expected into the afternoon as a
cold front moves southward across southern GA. Currently watching
a line of storms over the FL Panhandle that may weaken as it
approaches our western counties around midday...will see if new
storms can develop along it across our area mainly along/N of the
I-10 corridor during the afternoon.
Marginal Risk of severe storms, although vertical shear will be
marginal (30-35kts)...may see a few strong storms with gusty
winds. A slightly greater risk for more intense storms could be
along eastern counties of ne FL where sea breeze will move
inland...easterly low level flow beneath westerly mid-level flow
will lead to slightly stronger vertical shear (40 kts), which
could support isolated reports of hail or strong wind.
.PREV DISCUSSION [706 AM EDT]...
.NEAR TERM [Today through Tonight]...
Cold front now located over central Georgia will will sink south
today reaching se Ga late this afternoon and then northeast
Florida this evening. Ahead of the front our airmass will remain
warm and humid for today. An upper impulse embedded in the zonal
flow aloft will trigger showers and thunderstorms over se Ga this
afternoon and then into ne Fl by late afternoon and evening as the
front slowly sinks south. The east coast seabreeze over ne Fl
will also focus late day storms over eastern zones. A few storms
may become strong to marginally severe as bulk shear values near
35 knots and CAPEs near 1000 J/g will exist over the area.
Damaging winds and hail will be possible with the stronger cells.
Convection will weaken this evening as the front shifts south and
instability fades. Showers will likely continue overnight as an
upper trough approaches from the west. Winds will shift to the
northeast and increase behind the front especially near the coast
where winds will be stronger. High temperatures today will range
from the upper 70s near the Altamaha River to near 90 degrees over
out southern zones. Low temperatures tonight will be cooler with
readings ranging from the lower 50s over se Ga to the upper
50s/lower 60s over ne Fl.
.SHORT TERM [Thursday through Friday Night]...
Potent shortwave energy currently diving southeastward through the
northern Rockies will reach the Ozarks and the Tennessee Valley
by early Thursday, which will sharpen a digging long wave trough
in place over the eastern United States. This weather pattern will
keep fast and highly diffluent west-southwesterly flow in place
across our region on Thursday as a 90-100 knot jet streak at
250 millibars (around 35,000 feet) develops to the south of the
long wave trough along the northern Gulf coast, with this jet
streak moving across the Interstate 10 corridor on Thursday
evening. This feature will develop a wave of low pressure along
the slow moving cold front over the northeast Gulf of Mexico
early on Thursday, which will move quickly eastward across the
I-4 corridor on Thursday afternoon and offshore of the east central
FL coast by Thursday evening.
Meanwhile, strong surface ridging building from the Great Lakes
region into the Ohio and Tennessee Valleys will wedge down the
southeastern seaboard, resulting in a tightening local pressure
gradient and creating strong north-northeasterly for locations east
of I-95 all day on Thursday, with breezy conditions developing inland
towards noon. The wave of low pressure will keep cloud cover and
stratiform rainfall in place across southeast GA during the morning
hours, with showers and possibly a few elevated thunderstorms
developing south of I-10 during the late morning and early afternoon
hours. Activity will end from west to east during the mid to late
afternoon hours, with scattered coastal showers continuing through
Thursday night all along the I-95 corridor. A much cooler air mass,
cloud cover and breezy conditions will exist for locations along and
north of I-10, where highs will remain in the 60s and will challenge
daily record low maximum temperatures for May 13th (see Climate
Section below for details). Highs should reach the 70s for north
central FL that will be closer to the surface wave along the front.
Troughing will continue to dig along the U.S. eastern seaboard on
Thursday night and Friday, with flow aloft gradually shifting to
west-northwesterly, which will advect a drier air mass into our
region. Skies will begin to clear from northwest to southeast during
the predawn hours on Friday, with cool air advection dropping lows
into the lower 50s throughout inland southeast GA, ranging to the
lower 60s in north central and coastal northeast FL.
High pressure will continue to build from the Ohio Valley towards
the Mid-Atlantic coast on Friday and Friday night, keeping a tight
local pressure gradient in place and windy conditions for locations
along and east of I-95. Convergent low level flow will keep a threat
for widely scattered showers in place for coastal northeast FL and
southern portions of the St. Johns River basin. Fair skies will
prevail elsewhere, with continuing cool air advection keeping highs
in the 70s area-wide, except around 80 for inland north central FL.
Lows on Friday night will again fall to the lower 50s for all of
inland southeast GA and also along the I-10 corridor, ranging to the
low and mid 60s along the immediate Atlantic coast.
.LONG TERM [Saturday through Tuesday Night]...
Troughing aloft will only slowly shift off the U.S. east coast, with
expansive surface ridging reaching the Mid-Atlantic and Carolina
coasts on Sunday afternoon. A tight local pressure gradient will
remain in place through the weekend, with winds shifting to
northeasterly on Saturday and then easterly on Sunday. Deep and
dry northwesterly flow aloft will remain in place throughout the
weekend and will then shift to a more zonal pattern early next
week as troughing exits the eastern seaboard and heights aloft
begin to rise. Below normal temperatures will continue on
Saturday despite plenty of sunshine, with inland highs in the upper 70s
to around 80 on Saturday, while breezy onshore winds keep coastal highs
in the low to mid 70s. Lows on Saturday night will again fall to the
50s inland and low to mid 60s at coastal locations. Temperatures will
then moderate a few degrees each day from Sunday through Tuesday, but
breezy onshore winds should keep highs below 80 at area beaches through
at least Monday. Highs may reach the upper 80s by Tuesday along the I-75
corridor, with inland lows climbing back into the 60s by Tuesday night.
&&
.MARINE...A cold front to the north of the waters will slowly
sink south into the Georgia waters late this afternoon. The front
will move south across the northeast Florida waters this evening
with winds shifting and increasing to the northeast behind the
front. Seas will build with Small Craft Advisory conditions likely
through Friday night as high pressure builds in from the north.
Showers and thunderstorms will increase and become likely over the
waters this afternoon and continue through tonight into Thursday.
Winds and seas will gradually decrease over the weekend.
Rip Currents: Low risk today for the Florida waters. Moderate
risk by late this afternoon over the Georgia waters as onshore
winds increase behind a cold front. High risk on Thursday as
northeast winds increase with building seas and rough surf.
&&
.FIRE WEATHER...
Light westerly surface and transport winds will strengthen this afternoon
for locations south of Interstate 10, while winds shift to a northerly
direction with increasing speeds across southeast Georgia late this
afternoon and this evening. High dispersion values are expected this
afternoon for locations south of I-10. Showers and thunderstorms will
increase in coverage this afternoon and evening area-wide, with strong to
isolated severe thunderstorms possible that will be capable of producing
strong wind gusts and small hail. Breezy northeasterly transport winds
will overspread our region tonight, with gusty northerly surface winds
expected to develop overnight and continuing on Thursday along the I-95
corridor. Clouds and rainfall will create marginally low daytime
dispersion values across most of our area on Thursday. Breezy
north-northeasterly surface and transport winds will continue on Friday
along the I-95 corridor.
&&
.CLIMATE...
Record low maximum temperatures for Thursday, May 13th at our designated
climate sites:
Jacksonville 70/1903
Gainesville 73/1988
Alma, GA 71/1960
St. Simons Island 72/2008
Craig Airport 75/1988
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 53 62 52 74 / 70 70 80 10 10
SSI 82 60 61 58 70 / 80 70 80 20 10
JAX 88 60 68 57 74 / 80 60 60 20 20
SGJ 87 66 70 63 72 / 50 70 60 40 30
GNV 90 63 76 58 78 / 30 40 60 10 10
OCF 92 67 79 60 80 / 30 40 60 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 AM Thursday to 5 AM EDT Saturday for
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM-Waters from St. Augustine to
Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 5 PM this afternoon to 5 AM EDT
Saturday for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, May 12, 2:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
237 PM EDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND GST WAYCROSS 31.25N 82.40W
05/12/2021 M40 MPH WARE GA MESONET
MESONET STATION OKEG1 WAYCROSS.
&&
KCSpecial weather statement, May 12, 2:39 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Jacksonville FL 239 PM EDT Wed May 12 2021 GAZ152-153-165-250-264-364-121930- Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA- Western Charlton GA-Brantley GA-Northern Ware GA- 239 PM EDT Wed May 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMDEN...WEST CENTRAL GLYNN...SOUTHERN BRANTLEY...EASTERN WARE AND NORTHEASTERN CHARLTON COUNTIES UNTIL 330 PM EDT... * At 238 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms near Race Pond, or 15 miles southeast of Waycross, moving east at 30 mph. * Winds of 40 to 50 mph possible with these storms. * Locations impacted include... Hickox, Waverly, Race Pond, Winokur and Tarboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3097 8229 3116 8215 3120 8167 3081 8178 TIME...MOT...LOC 1838Z 289DEG 24KT 3105 8219 SHASHY
Local storm report, May 12, 2:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
253 PM EDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 6 WNW THALMANN 31.32N 81.78W
05/12/2021 M43 MPH BRANTLEY GA EMERGENCY MNGR
ALSO REPORTED NICKEL SIZE HAIL.
&&
KCLocal storm report, May 12, 2:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT WED MAY 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 6 WNW THALMANN 31.32N 81.78W
05/12/2021 E0.88 INCH BRANTLEY GA EMERGENCY MNGR
&&
KCSpecial weather statement, May 12, 3:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EDT Wed May 12 2021
FLZ023-024-030-031-232-425-GAZ364-121945-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-Western Charlton GA-
302 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN UNION...
NORTHWESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 345 PM EDT...
* At 302 PM EDT, National Weather Service meteorologists were
tracking thunderstorms centered near Glen St. Mary, or 9 miles
northeast of Raiford, moving northeast at 25 mph.
* Winds in excess of 40 mph possible with these storms.
* Locations impacted include...
Macclenny, Glen St. Mary, Cecil Field, Maxville, Sanderson, Oakleaf
Plantation, Bryceville, Bellair-Meadowbrook Terrace, Baldwin and
Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3001 8219 3028 8230 3054 8195 3038 8183
3019 8174
TIME...MOT...LOC 1902Z 234DEG 20KT 3019 8217
SHASHYSpecial weather statement, May 12, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
321 PM EDT Wed May 12 2021
FLZ124-125-122000-
Coastal Nassau FL-Coastal Duval FL-
321 PM EDT Wed May 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
NORTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...
* At 321 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Yulee, or near Fernandina
Beach, moving east at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fernandina Beach and Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3052 8159 3070 8164 3072 8155 3071 8154
3072 8154 3073 8151 3073 8150 3074 8148
3073 8147 3074 8147 3075 8142 3053 8139
TIME...MOT...LOC 1921Z 260DEG 17KT 3063 8154
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 11:04 PM EDT | Special Weather Statement | JAX | Suwannee | 41 min |
| May 12, 3:48 AM EDT | Small Craft Advisory | JAX | 4 days | |
| May 12, 2:11 PM EDT | Special Weather Statement | JAX | Hamilton | 49 min |
| May 12, 2:19 PM EDT | Special Weather Statement | JAX | Union | 41 min |
| May 12, 2:50 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton | 55 min |
| May 12, 3:02 PM EDT | Special Weather Statement | JAX | Baker | 43 min |
| May 12, 3:12 PM EDT | Special Marine Warning | JAX | 93 min | |
| May 12, 3:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| May 12, 4:02 PM EDT | Special Weather Statement | JAX | Saint Johns | 43 min |
| May 12, 4:15 PM EDT | Special Weather Statement | JAX | Nassau | 60 min |
| May 12, 4:16 PM EDT | Special Weather Statement | JAX | Nassau | 59 min |
| May 12, 4:32 PM EDT | Special Weather Statement | JAX | Duval | 28 min |
| May 12, 4:38 PM EDT | Special Marine Warning | JAX | 88 min | |
| May 12, 4:46 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| May 12, 4:48 PM EDT | Special Marine Warning | JAX | 42 min | |
| May 12, 5:07 PM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| May 12, 5:24 PM EDT | Special Marine Warning | JAX | 66 min | |
| May 12, 6:04 PM EDT | Special Marine Warning | JAX | 86 min | |
| May 12, 7:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| May 11, 10:24 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| May 11, 10:47 PM EDT | Special Weather Statement | JAX | Jeff Davis | 43 min |
| May 12, 12:20 PM EDT | Special Weather Statement | JAX | Coffee | 55 min |
| May 12, 1:06 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 54 min |
| May 12, 2:02 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 43 min |
| May 12, 2:14 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Ware, Wayne | 46 min |
| May 12, 2:39 PM EDT | Special Weather Statement | JAX | Brantley | 51 min |
| May 12, 2:44 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 47 min |
| May 12, 3:30 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| May 12, 3:42 PM EDT | Special Weather Statement | JAX | Charlton | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.